Alert archive / Illinois / River Flood Warnings in 2021
River Flood Warning 34, NWS Chicago, IL
NWS Chicago, IL issued this river flood warning at Oct 30, 2021, 6:23 AM CDT for LaSalle County, Illinois. It took effect at Oct 30, 2021, 11:36 AM CDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2021, 6:23 AM CDT (11:23 UTC)
- In effect from
- Oct 30, 2021, 11:36 AM CDT
- Expired
- Oct 31, 2021, 8:14 AM CDT
- In force
- 21 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
County LaSalle County, IL
The radar
The Chicago radar (KLOT), 86 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Vermilion River (N-IL) near Leonore (LNRI2). The gauge peaked at 16.44 ft at Oct 30, 2021, 6:00 PM CDT.
- Action stage
- 15.5 ft
- Minor stage
- 16 ft
- Moderate stage
- 21 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05555300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
525 WGUS43 KLOT 301123 FLWLOT BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Chicago IL 623 AM CDT Sat Oct 30 2021 ...The National Weather Service in Chicago IL has issued a Flood Warning for the following rivers in Illinois... Vermilion River near Leonore affecting La Salle County. For the Vermilion River (Illinois Basin)...including Pontiac, Leonore...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... These forecasts are based on observed precipitation as well as forecast precipitation 48 hours into the future. Changes to the rainfall forecast, or any additional rainfall after 48 hours, may cause changes to these river forecasts. A Flood Warning means water levels above flood stage are imminent or may already be occurring. Persons along rivers and streams in the warned area should take immediate precautions to protect life and property. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/Chicago and water.weather.gov The next statement is expected around 1230 AM CDT late tonight. && ILC099-310530- /O.NEW.KLOT.FL.W.0034.211030T1636Z-211031T1800Z/ /LNRI2.1.ER.211030T1636Z.211031T0000Z.211031T1200Z.NO/ 623 AM CDT Sat Oct 30 2021 The National Weather Service in Chicago has issued a * Flood Warning for Vermilion River from IL-23 near Streator downstream to confluence with the Illinois River, including the Leonore gauge. * From this morning to early tomorrow afternoon. * At 5:45 AM CDT Saturday the stage was 15.6 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this morning to a crest of 16.3 feet this evening. It will then fall below flood stage tomorrow morning. * Impact...At 16.0 feet, Water begins to flood low lying agricultural land near river. && LAT...LON 4131 8912 4132 8899 4113 8880 4109 8889 $$ BKL
2 follow-up statements
806 WGUS83 KLOT 310159 FLSLOT Flood Statement National Weather Service Chicago IL 859 PM CDT Sat Oct 30 2021 ...The Flood Warning is extended for the following rivers in Illinois... Vermilion River near Leonore affecting La Salle County. PRECAUTIONARY/PREPAREDNESS ACTIONS... These forecasts are based on observed precipitation as well as forecast precipitation 48 hours into the future. Changes to the rainfall forecast, or any additional rainfall after 48 hours, may cause changes to these river forecasts. A Flood Warning means water levels above flood stage are imminent or may already be occurring. Persons along rivers and streams in the warned area should take immediate precautions to protect life and property. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/Chicago and water.weather.gov && ILC099-311930- /O.EXT.KLOT.FL.W.0034.000000T0000Z-211031T1930Z/ /LNRI2.1.ER.211030T1451Z.211031T0130Z.211031T1330Z.NO/ 859 PM CDT Sat Oct 30 2021 ...The Flood Warning is now in effect until early tomorrow afternoon... The Flood Warning continues for Vermilion River from IL-23 near Streator downstream to confluence with the Illinois River, including the Leonore gauge. * Until early tomorrow afternoon. * At 8:45 PM CDT Saturday the stage was 16.4 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage tomorrow morning and continue falling. * Impact...At 16.0 feet, Water begins to flood low lying agricultural land near river. && LAT...LON 4131 8912 4132 8899 4113 8880 4109 8889 $$ Ratzer
139 WGUS83 KLOT 311314 FLSLOT Flood Statement National Weather Service Chicago IL 814 AM CDT Sun Oct 31 2021 ...The Flood Warning is cancelled for the following rivers in Illinois... Vermilion River near Leonore affecting La Salle County. ILC099-311415- /O.CAN.KLOT.FL.W.0034.000000T0000Z-211031T1314Z/ /LNRI2.1.ER.211030T1451Z.211031T0130Z.000000T0000Z.NO/ 814 AM CDT Sun Oct 31 2021 ...The Flood Warning for Vermilion River from IL-23 near Streator downstream to confluence with the Illinois River, including the Leonore gauge has been cancelled... The Flood Warning is cancelled for Vermilion River from IL-23 near Streator downstream to confluence with the Illinois River, including the Leonore gauge. * At 7:45 AM CDT Sunday the stage was 15.7 feet. * Flood stage is 16.0 feet. * Forecast...The river is expected to continue to fall. && LAT...LON 4131 8912 4132 8899 4113 8880 4109 8889 $$ BKL
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at Oct 30, 2:35 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Oct 30, 2:35 AM CDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
235 AM CDT Sat Oct 30 2021
.SHORT TERM...
235 AM CDT
Through Sunday...
We are on to day three of the large upper-low affecting the area,
though its influence will wane through the day. The low has
devolved into several waves rotating around each other across the
central Appalachians into the upper Ohio Valley. A trough axis
extending northwest into lower Michigan from a distinct vort lobe
over western Ohio will shift southwest across the area through
daybreak. A stout ridge extending around the northwest flank of
the low will then quickly build into the area, crossing the CWA in
a weakening phase tonight.
An extensive area of light rain and drizzle roughly along and
east of I-57 early this morning will gradually shift south with
the passing wave through daybreak. With large scale lift quickly
diminishing after daybreak as mid-level moisture departs and a
strong subsidence inversion develops and lowers to under 4kft,
precip coverage will rapidly diminish through the morning hours.
Any lingering light showers or patches of drizzle should remain
confined to east of I-355/55 into northwest Indiana after daybreak
and into early afternoon where lake-modified profiles support a
deeper saturated layer and a slightly less stable PBL sufficient
for some precip generation. With that said, coverage and intensity
will be low with any remaining precip.
Low cloud-cover will be prevalent through at least the morning,
but breaks in current upstream clouds and gradual dry air
advection from the north should allow for a general clearing trend
from north to south this afternoon and evening.
The flattening ridge will shift well east of the CWA by Sunday
afternoon as the next longwave trough over the Canadian Prairies
moves into the Upper Mississippi Valley. An associated cold front
will push across the area Sunday morning. The northwest Canadian
origin of the wave and low-level airmass combined with little time
for moisture return into the area should yield a dry frontal
passage with some scattered post-frontal cumulus before much drier
air ushers in generally clear skies for the evening.
Kluber
&&
.LONG TERM...
235 AM CDT
Sunday night through Friday...
Extended period of somewhat below average temperature and
precipitation free weather expected through the long range
period. Afternoon highs should top out in the 40s with lows
ranging from the low/mid 20s in the typically colder interior
northern IL locations to the low/mid 30s in the heart of
Chicago's urban heat island. These temps should bring the growing
season to an end this week.
- Izzi
&&
.AVIATION...
For the 06Z TAFs...
IFR conditions with -DZRA will continue early this morning in the
immediate Chicago area, with slow improvement to MVFR with rain
likely to end later this morning. Gusty should gradually ease this
morning and in particular during the afternoon with winds expected
to tend to settle just west of due north this afternoon. MVFR CIGS
will likely persist through the day and could be slow to clear out
this evening even.
- Izzi
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Lakeshore Flood Advisory...ILZ006-ILZ103-ILZ104 until 7 AM
Saturday.
IN...Lakeshore Flood Advisory...INZ001 until 7 AM Saturday.
LM...Small Craft Advisory...nearshore waters until 7 PM Saturday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Oct 30, 3:02 AM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 302 AM CDT Sat Oct 30 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-310815- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 302 AM CDT Sat Oct 30 2021 /402 AM EDT Sat Oct 30 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday Night through Thursday night... Significant Freeze Risk. DISCUSSION... Each night Sunday night through Thursday night will feature periods of subfreezing temperatures for outlying northern Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-310815- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 302 AM CDT Sat Oct 30 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Today and Tonight. Weather hazards expected... Hazardous conditions for small craft. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday... Hazardous conditions for small craft are likely. Kluber Visit us at www.weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 1:50 AM CDT | River Flood Advisory | LOT | Grundy, LaSalle | 49 hr |
| Oct 30, 10:36 AM CDT | River Flood Advisory | LOT | Grundy | 10 hr |
| Oct 30, 11:24 AM CDT | River Flood Advisory | LOT | LaSalle | 62 hr |
| Oct 30, 3:01 PM CDT | Small Craft Advisory | LOT | 72 hr |
Nearby
River Flood Warnings in Illinois, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.